Getting worse not better

Discussion in 'Fibromyalgia Main Forum' started by naturebaby, Aug 12, 2005.

  1. naturebaby

    naturebaby New Member

    Hello friends,
    I just need to get this out to people who understand!

    I am not making progress with my FM symptoms and in other ways......I feel like I'm getting worse. I have been on the same treatment protocol for about a year now. I had a brief period in March/April/May where I was really starting to feel better. But then I crashed again and have gone downhill ever since.

    Pain levels are constantly moderate to high and I just have that feeling of "general malaise" and can't shake it. This morning, a scary new symptom appeared. There was a lot of blood in the toilet after a BM. It's probably hemmoroidal as I have the constipation that goes with taking pain relievers. But very scary, and definitely will be following up with my doctor.

    I am keeping my pain/meds journal again. I've explained the increasingly high pain levels to my doctor (who is wonderful, BTW!!!) but she is reluctant to increase my meds. I'm on 10 mg. oxycontin twice daily, with Tylenol 3 for breakthrough pain, along with flexeril, celexa, a diuretic for swelling, and ativan for anxiety and RLS. I only use the diuretic, flexeril and ativan occasionally. But my Tyelonol 3 intake has increased to as much as 8 tablets daily, just to keep the pain down to a bearable level.....and it's still there.

    I'm also feeling just plain old sick, like something isn't right, and am having more and more trouble just managing simple day-to-day living. Wondering too if candida may be causing some of these problems.

    Really just needing to vent, I guess! Thanks for listening, nature
  2. pepper

    pepper New Member

    Just wanted you to know that I am so sorry that you are feeling worse. You are on a lot of drugs you would think that something would kick in. But we know that is not always the case for us.

    Wishing you better days ahead - soon.
    Pepper
  3. gumama

    gumama New Member


    My husband is a lupus/fibro patient.. he had a heart attack a year ago... because he was on the Oxycontin his system just built up a tolarence to it..... I ask the Dr's to change him to Dilaudid....its in the same family but what a difference it made for him.


    He has Migraine headaches 24/7 and has for the 12 yrs he's been sick.... this is the only thing that even comes close to touching it... he also has Costochronditis and it has helped that pain a LOT....

    I hope you feel better soon.

    Blessings.
    Gumama
  4. taniar

    taniar New Member

    Hi, There are so many different things that affect us.

    Don't know if this will help, but looking back was there something different about your day-to-day back March--May?

    I know I am negatively affected by this infernal summer heat. Went to a concert last night for 2 hrs and pain 3x as bad today.

    I had bleeding like that. It did turn out I had polyps.
    Perhaps you should check with a doctor about that.

    Hope you have better days,

    Tania
  5. neen85

    neen85 New Member

    I am sorry you are feeling worse. I am in the same boat. You might try pantothenic acid for chronic constipation. I take 3 capsules (500 mg each) three times a day. It has helped SO much! They are in the blue section at GNC for about $10.00 a bottle. Daneen
  6. Mikie

    Mikie Moderator

    I hope you are feeling better. I don't know whether I've mentioned the Guai to you or not. I'm very tired and my memory's shot.

    If not, go to www.guaidoc.com and check it out. If you want to learn more, read Dr. St. Amand's book. The Guai is sold here.

    Love, Mikie
  7. Bambi

    Bambi New Member

    need to be noticed by all these "experts" who are still saying FM is not a progressive illness! It's purely bunk to say that.

    You are on the max amount of Tylenol I think. The narcotic part of it doesn't have a limit but the Tylenol does due to the liver damage it can cause. If your pain is worse your dr.
    might raise your Oxycontin (it's normally done at 10mgs at a time). Ask her/him about changing to OxyIR
    *immediate release* for breakthrough and to get off the Tyelnol.

    I haven't looked up your other meds lately but is Celebrex one of the NSAIDS? If so the blood could be stomach or intestinal damage, so it is important to have it checked right
    away! There is no warning pain or anything with that in many cases before there's blood in the stools. I may be wrong about it being an NSAID but you may look online and find out easily.

    I do think it's time for your doctor to go over your meds and consider some changes. Are you possibly experiencing some depression? Your doctor might want to consider that also.

    But as far as the pain levels you are on a very low dose of the Oxicontin so it seems the most logical to increase. Let us know what your dr. decides!
  8. naturebaby

    naturebaby New Member

    ....for your support and suggestions! It is SO good to have you to talk to.

    The blood this morning really freaked me out and am keeping a VERY close eye on this......it's such a drag when you feel like your poor old body is starting to fall apart.

    Yeah, I'm hoping that my doctor and I can look at a new treatment plan. Whether that's a change in meds, going on a guai protocol, or whatever.....just anything to make me feel better. I'm also seriously looking at probiotics, I feel sure that candida is playing a role here.

    I have been telling her about the high pain, she seems reluctant to increase the oxycontin and seems to be leaning towards the duragesic patch. I am NOT keen to try it after hearing some horror stories about the side effects.

    Meantime, i am laying low. My DH has been so wonderful today, taking good care of me and I am so lucky. Thanks to each of you for taking the time to reply to me.....you've given me lots to think about and I appreciate it!

    Wishing us all well, nature